Duality in stochastic and dynamic optimization

dc.contributorAalto-yliopistofi
dc.contributorAalto Universityen
dc.contributor.advisorPennanen, Teemu, King's College London, UK
dc.contributor.authorPerkkiö, Ari-Pekka
dc.contributor.departmentMatematiikan ja systeemianalyysin laitosfi
dc.contributor.departmentDepartment of Mathematics and Systems Analysisen
dc.contributor.schoolPerustieteiden korkeakoulufi
dc.contributor.schoolSchool of Scienceen
dc.contributor.supervisorKinnunen, Juha, Prof., Aalto University, School of Science, Department of Mathematics and Systems Analysis, Finland
dc.date.accessioned2013-10-03T09:00:33Z
dc.date.available2013-10-03T09:00:33Z
dc.date.dateaccepted2013-08-19
dc.date.defence2013-10-11
dc.date.issued2013
dc.description.abstractThe main theme in this dissertation is convex duality in stochastic and dynamic optimization. The analysis is based on the conjugate duality framework of Rockafellar and on the theory of convex integral functionals. The dissertation consists of an overview and of three articles. In the first article we study dynamic stochastic optimization problems parameterized by a random variable. Such problems arise in many applications in operations research and mathematical finance. We give sufficient conditions for the existence of solutions and the absence of a duality gap. Our proof uses extended dynamic programming equations, whose validity is established under new relaxed conditions that generalize certain no-arbitrage conditions from mathematical finance. The second article contributes to the theory of integral functionals that is closely connected with set-valued analysis. Given a strictly positive measure, we characterize inner semicontinuous solid convex-valued mappings for which continuous functions which are selections almost everywhere are selections. This class contains continuous mappings as well as fully lower semicontinuous closed-valued mappings that arise in variational analysis and optimization of integral functionals. The characterization allows for extending existing results on convex conjugates of integral functionals on continuous functions. We also give an application to integral functionals on left continuous functions of bounded variation. In the third article we study duality in problems of Bolza over functions of bounded variation. We parameterize the problem by a general Borel measure which has direct economic interpretation in problems of financial economics. Using our results on conjugates of integral functionals, we derive a dual representation for the optimal value function in terms of continuous dual arcs and we give conditions for the existence of solutions. Combined with well-known results on problems of Bolza over absolutely continuous arcs, we obtain optimality conditions in terms of extended Hamiltonian conditions.en
dc.description.abstractVäitöskirjan pääteema on konveksi duaalisuus stokastisessa ja dynaamisessa optimoinnissa. Analyysi pohjautuu Rockafellarin konjugaattiduaalisuuteen ja konveksien integraalifunktionaalien teoriaan. Väitöskirja sisältää johdannon ja kolme artikkelijulkaisua. Ensimmäisessä artikkelissa tutkimme satunnaismuuttujilla parametrisoituja dynaamisia stokastisia optimointiongelmia. Tällaisia ongelmia esiintyy monissa sovelluksissa operaatiotutkimuksessa ja rahoitusteoriassa. Annamme riittävät ehdot ratkaisujen olemassaololle ja duaaliesitykselle. Todistuksemme hyödyntävät laajenettuja dynaamisen ohjelmoinnin yhtälöitä, joiden pätevyyden todistamme uusilla oletuksilla. Nämä yleistävät tunnettuja arbitraasiehtoja rahoitusteoriassa. Toinen artikkeli käsittelee integraalifunktionaalien teoriaa, joka kytkeytyy joukkoarvoiseen analyysiin. Karakterisoimme sisältä puolijatkuvat kiinteät konveksiarvoiset kuvaukset, joille jatkuvat oleelliset selektiot ovat selektioita. Tämä luokka sisältää jatkuvat kuvaukset sekä alhaalta täysin puolijatkuvat suljettuarvoiset kuvaukset, joita esiintyy variaatioanalyysissa ja optimoinnissa integraalifunktionaalien yhteydessä. Karakterisointi mahdollistaa yleistyksen olemassa oleville tuloksille, jotka käsittelevät integraalifunktionaalien konvekseja konjugaatteja jatkuvilla funktioilla. Annamme myös sovelluksen integraalifunktionaaleille vasemmalta jatkuvilla, rajoitetusti heilahtevilla funktioilla. Kolmannessa artikkelissa tutkimme duaalisuutta Bolzan tehtävissä rajoitetusti heilahtevilla funktioilla. Parametrisoimme tehtävän Borel-mitalla, jolla on taloudellinen tulkinta rahoitusteorian sovelluksissa. Johdamme duaaliesityksen arvofunktiolle ja annamme ehdot ratkaisujen olemassaololle käyttämällä uusia tuloksiamme integraalifunktionaaleille. Lisäksi esitämme optimaalisuusehdot laajennettujen Hamiltonin ehtojen avulla.fi
dc.format.extent92
dc.format.mimetypeapplication/pdf
dc.identifier.isbn978-952-60-5307-3 (electronic)
dc.identifier.isbn978-952-60-5306-6 (printed)
dc.identifier.issn1799-4942 (electronic)
dc.identifier.issn1799-4934 (printed)
dc.identifier.issn1799-4934 (ISSN-L)
dc.identifier.urihttps://aaltodoc.aalto.fi/handle/123456789/11011
dc.identifier.urnURN:ISBN:978-952-60-5307-3
dc.language.isoenen
dc.opnMordukhovich, Boris, Wayne State University, USA
dc.publisherAalto Universityen
dc.publisherAalto-yliopistofi
dc.relation.haspart[Publication 1]: Pennanen, T. and Perkkiö, A.-P.. Stochastic programs without duality gaps.Mathematical Programming, Volume 136, Issue 1, pages 91–110, December2012.
dc.relation.haspart[Publication 2]: Perkkiö A.-P.. Continuous essential selections and integral functionals.Set-Valued and Variational Analysis, DOI: 10.1007/s11228-013-0249-0, 14pages, August 2013.
dc.relation.haspart[Publication 3]: Pennanen T. and Perkkiö A.-P.. Duality in convex problems of Bolza overfunctions of bounded variation. http://math.aalto.fi/~aperkkio, 18 pages,April 2013.
dc.relation.ispartofseriesAalto University publication series DOCTORAL DISSERTATIONSen
dc.relation.ispartofseries133/2013
dc.revGoebel, Rafael, Loyola University Chicago, USA
dc.revRasonyi, Miklos, University of Edinburgh, UK
dc.subject.keywordconvex analysisen
dc.subject.keywordoptimizationen
dc.subject.keywordstochasticsen
dc.subject.keywordkonveksi analyysifi
dc.subject.keywordoptimointifi
dc.subject.keywordstokastiikkafi
dc.subject.otherMathematicsen
dc.titleDuality in stochastic and dynamic optimizationen
dc.titleDuaalisuus stokastisessa ja dynaamisessa optimoinnissafi
dc.typeG5 Artikkeliväitöskirjafi
dc.type.dcmitypetexten
dc.type.ontasotDoctoral dissertation (article-based)en
dc.type.ontasotVäitöskirja (artikkeli)fi
local.aalto.digiauthask
local.aalto.digifolderAalto_66485
Files
Original bundle
Now showing 1 - 1 of 1
No Thumbnail Available
Name:
isbn9789526053073.pdf
Size:
228.52 KB
Format:
Adobe Portable Document Format